Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 270, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 23, 2006, 2:43 PM EDT for Campbell County, Tennessee. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 23, 2006, 2:43 PM EDT (18:43 UTC)
- Expired
- Jun 23, 2006, 3:45 PM EDT
- In force
- 62 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
County Campbell County, TN
The radar
The Knoxville radar (KMRX), 72 km from the middle of the area, began a volume at 18:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.7 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 311 J/kg
- Mixed-layer CIN
- -135 J/kg
- Mixed-layer LCL
- 1226 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 10:03 AM EDT, 4 hours 40 minutes earlier.
Area forecast discussion, Jun 23, 10:03 AM EDT, 4 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 1003 AM EDT FRI JUN 23 2006 .DISCUSSION...EARLY MORNING CONVECTION HAS PULLED OUT OF THE AREA. BY THIS AFTERNOON...OUR AIR MASS WILL BECOME MODERATELY UNSTABLE... AND WITH DECENT MOISTURE IN PLACE...WILL FEED THE NEXT ROUND OF THUNDERSTORMS EXPECTED OVER THE AREA THIS AFTERNOON AND EVENING. THERE REMAINS THE POTENTIAL FOR STRONG TO SEVER THUNDERSTORMS WITH THIS NEXT ROUND. ALL ON TRACK IN THE CURRENT FORECAST...WILL UPDATE TO REMOVE MORNING WORDING. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 93 70 88 68 / 50 50 40 40 KNOXVILLE MCGHEE TYSON AIRPORT, TN 91 69 86 67 / 50 50 40 40 OAK RIDGE, TN 90 69 86 66 / 50 50 40 40 TRI CITIES AIRPORT, TN 88 64 83 62 / 50 50 40 40 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && MJB
Hazardous weather outlook, Jun 23, 3:35 AM EDT, 11 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 335 AM EDT FRI JUN 23 2006 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-240745- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 235 AM CDT FRI JUN 23 2006 /335 AM EDT FRI JUN 23 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL AFFECT THE NORTHERN CUMBERLAND PLATEAU AND EXTREME SOUTHWEST VIRGINIA EARLY THIS MORNING...AND A FEW OF THESE STORMS COULD BE STRONG ENOUGH TO BLOW DOWN A FEW TREES OR PRODUCE SMALL HAIL. ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS IS EXPECTED LATE THIS AFTERNOON THROUGH THIS EVENING. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...WITH THE MAIN THREATS BEING DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER NETWORK ACTIVATION MAY BE NEEDED THIS AFTERNOON.
In the hours before
Local storm report, Jun 23, 2:35 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
235 PM EDT FRI JUN 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM TSTM WND DMG SMOKEY JUNCTION 36.29N 84.37W
06/23/2006 SCOTT TN LAW ENFORCEMENT
COUPLE TREES DOWN.
&&The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 2:04 PM EDT | Severe Thunderstorm Warning | MRX | Scott | 56 min |
| Jun 23, 2:30 PM EDT | Severe Thunderstorm Warning | MRX | Morgan | 60 min |
| Jun 23, 2:53 PM EDT | Severe Thunderstorm Warning | MRX | Meigs, Rhea | 52 min |
| Jun 23, 3:00 PM EDT | Severe Thunderstorm Warning | MRX | Anderson | 41 min |
| Jun 23, 3:09 PM EDT | Severe Thunderstorm Warning | MRX | Marion | 36 min |
| Jun 23, 3:37 PM EDT | Severe Thunderstorm Warning | MRX | Bledsoe | 38 min |
| Jun 23, 3:46 PM EDT | Severe Thunderstorm Warning | MRX | Marion | 29 min |
| Jun 23, 4:01 PM EDT | Severe Thunderstorm Warning | MRX | Grainger | 44 min |
| Jun 23, 4:13 PM EDT | Severe Thunderstorm Warning | MRX | Hamilton | 32 min |
| Jun 23, 4:22 PM EDT | Severe Thunderstorm Warning | MRX | Knox | 38 min |
| Jun 23, 4:56 PM EDT | Severe Thunderstorm Warning | MRX | Bradley | 49 min |
| Jun 23, 5:16 PM EDT | Severe Thunderstorm Warning | MRX | Sevier | 44 min |
| Jun 23, 5:20 PM EDT | Severe Thunderstorm Warning | MRX | Monroe | 40 min |
| Jun 23, 5:41 PM EDT | Severe Thunderstorm Warning | MRX | Cocke | 64 min |
| Jun 23, 3:04 PM EDT | Severe Thunderstorm Warning | MRX | Cherokee | 26 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.